MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE TRANSFER STRAW; TRANSPORT CULTURE MEDIUM

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® URINE TRANSFER STRAW; TRANSPORT CULTURE MEDIUM
Model Number 364951
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd vacutainer® urine transfer straw had the stopper pop off the tube.The following information was provided by the initial reporter: "the tube is popping of straw".
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary.Bd had not received samples, but two (2) videos were provided for investigation.The videos were reviewed and the indicated failure mode for tube push off was observed, as the tube does pushback from the needle when water is being drawn into the tube.It is recommended that to alleviate pushback, one must hold the vacutainer tube in place until it has completed the required draw volume and flow has ceased.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality notifications.This complaint has been confirmed for the indicated failure mode of tube push off with the videos provided.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD VACUTAINER® URINE TRANSFER STRAW
Common Device Name
TRANSPORT CULTURE MEDIUM
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13065000
Report Number1917413-2021-01082
Device Sequence Number5823691
Product Code JSM
UDI-Device Identifier50382903649513
UDI-Public50382903649513
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number364951
Device Catalogue Number364940
Device Lot Number1190370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date12/22/2021
Supplement Report FDA Received Date01/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown